Skip to Content
[CAIDA - Center for Applied Internet Data Analysis logo]
Center for Applied Internet Data Analysis
www.caida.org > publications : papers : 2011 : percolation_self_similar_networks
Percolation in Self-Similar Networks
M. Serrano, D. Krioukov, and M. Boguñá, "Percolation in Self-Similar Networks ", Physical Review Letters, vol. 106, no. 4, pp. 048701, Jan 2011.
|   View full paper:    PDF    arXiv    DOI    Related Presentation    |  Citation:    BibTeX   |

Percolation in Self-Similar Networks

Mirian Ángeles Serrano 3
Dmitri Krioukov 1
Marián Boguñá 2
1

CAIDA, San Diego Supercomputer Center, University of California San Diego

2

Departament de Física Fonamental, Universitat de Barcelona

3

Departament de Química Física, Universitat de Barcelona

We provide a simple proof that graphs in a general class of self-similar networks have zero percolation threshold. The considered self-similar networks include random scale-free graphs with given expected node degrees and zero clustering, scale-free graphs with finite clustering and metric structure, growing scale-free networks, and many real networks. The proof and the derivation of the giant component size do not require the assumption that networks are treelike. Our results rely only on the observation that self-similar networks possess a hierarchy of nested subgraphs whose average degree grows with their depth in the hierarchy. We conjecture that this property is pivotal for percolation in networks.

Keywords: topology
  Last Modified: Wed Oct-11-2017 17:03:57 PDT
  Page URL: http://www.caida.org/publications/papers/2011/percolation_self_similar_networks/index.xml